Alert archive / Pennsylvania / Freeze Warnings in 2012

Freeze Warning 10, NWS State College, PA

April 12, 201223 counties in Pennsylvania

NWS State College, PA issued this freeze warning at Apr 12, 2012, 3:48 AM EDT for 23 counties in Pennsylvania. It took effect at Apr 13, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 3:48 AM EDT (07:48 UTC)
In effect from
Apr 13, 2012, 2:00 AM EDT
Expired
Apr 13, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS State College, PA
All 23 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 58 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS71 KCTP 120748
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 AM EDT THU APR 12 2012

PAZ017>019-024>028-033>035-121600-
/O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/
/O.NEW.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
/O.CON.KCTP.FZ.W.0009.000000T0000Z-120412T1200Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG
348 AM EDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...BOTH EARLY THIS MORNING...AND AGAIN LATE TONIGHT AND
  EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ036-045-046-049>053-056-058-063>065-121600-
/O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/
/O.NEW.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE...
CARLISLE...GETTYSBURG...YORK
348 AM EDT THU APR 12 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ057-059-066-121600-
/O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/
/O.NEW.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/
DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...
LANCASTER
348 AM EDT THU APR 12 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DANGELO
4 follow-up statements
991 
WWUS71 KCTP 121220
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
820 AM EDT THU APR 12 2012

PAZ017>019-024>028-033>035-130300-
/O.EXP.KCTP.FZ.W.0009.000000T0000Z-120412T1200Z/
/O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG
820 AM EDT THU APR 12 2012

...A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...
...THE FREEZE WARNING FOR EARLIER THIS MORNING HAS EXPIRED...

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ036-045-046-049>053-056-058-063>065-130300-
/O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE...
CARLISLE...GETTYSBURG...YORK
820 AM EDT THU APR 12 2012

...A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ057-059-066-130300-
/O.CON.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/
DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...
LANCASTER
820 AM EDT THU APR 12 2012

...A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

LAMBERT
929 
WWUS71 KCTP 121922
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT THU APR 12 2012

PAZ017>019-024>028-033>036-045-046-049>053-056-058-063>065-130330-
/O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...POTTSVILLE...CARLISLE...GETTYSBURG...YORK
322 PM EDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. 

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ057-059-066-130330-
/O.CON.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/
DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...
LANCASTER
322 PM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

JAB - BGM
799 
WWUS71 KCTP 130222
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1022 PM EDT THU APR 12 2012

PAZ017>019-024>028-033>036-045-046-049>053-056-058-063>065-131300-
/O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...POTTSVILLE...CARLISLE...GETTYSBURG...YORK
1022 PM EDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...IN THE UPPER 20S TO AROUND 30.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...TENDER VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ057-059-066-131300-
/O.CON.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/
DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...
LANCASTER
1022 PM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...TENDER VEGETATION COULD BECOME DAMAGED DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
846 
WWUS71 KCTP 131022
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 AM EDT FRI APR 13 2012

PAZ017>019-024>028-033>036-045-046-049>053-056-058-063>065-131300-
/O.CON.KCTP.FZ.W.0010.000000T0000Z-120413T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...POTTSVILLE...CARLISLE...GETTYSBURG...YORK
622 AM EDT FRI APR 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S AND LOW 30S AT DAWN.

* TIMING...EARLY THIS MORNING.

* IMPACTS...TENDER VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ057-059-066-131300-
/O.CON.KCTP.FR.Y.0002.000000T0000Z-120413T1300Z/
DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...
LANCASTER
622 AM EDT FRI APR 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...TENDER VEGETATION COULD BECOME DAMAGED DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 12, 2:05 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 12, 2:05 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 AM EDT THU APR 12 2012

.SYNOPSIS...
THE DEEP AND SLOW MOVING UPPER LOW THAT BROUGHT OUR RECENT BOUT OF
CHILLY...BREEZY AND SHOWERY WEATHER WILL DRIFT TO THE EAST OF THE
MID ATLANTIC COAST ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE
REGION FOR FRIDAY INTO SATURDAY. A WARM FRONT WILL PUSH NORTHEAST
ACROSS THE COMMONWEALTH SATURDAY...ACCOMPANIED BY CLOUDS WITH THE
CHANCE OF SHOWERS. A VERY MILD AND BREEZY DAY IS IN STORE FOR
SUNDAY. A SLOW MOVING FRONT JUST TO OUR NORTH LATE THIS WEEKEND
WILL LIKELY SETTLE SOUTH OVER THE REGION EARLY NEXT
WEEK...BRINGING A GOOD CHANCE OF RAIN AND A SLIGHT COOL DOWN.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE UPPER TROUGH WITH UNSEASONABLY COLD AIR ALOFT WILL BEGIN
SLIDING OFF THE EAST COAST BY LATE THURSDAY.

IN THE MEAN TIME...POP-UP SHOWERS HAVE BEEN PRODUCING SNOW AND
RAIN AND THERE HAVE EVEN BEEN A FEW LIGHTNING STRIKES WITH SEVERAL
REPORTS OF PEA SIZED HAIL. ACTIVITY CONTINUES TO SHOW SIGNS OF
WANING WITH THE LOSS OF HEATING. MOST OF THE ACTIVITY IS VERY
LIGHT...MAINLY SPRINKLES OR FLURRIES.

THE OVERNIGHT WILL BE COLD AS SKIES ATTEMPT TO CLEAR FROM WEST TO
EAST. THE LOW TEMPS WILL DEPEND ON HOW QUICKLY THE WIND CAN DROP
OFF AND WHETHER WE CAN SEE ANY SIGNIFICANT CLEARING. ENOUGH
CONFIDENCE EXISTS FOR MANY AREAS TO DIP TO AROUND FREEZING FOR A
FEW HOURS EARLY THURSDAY...SO THAT THE FREEZE WARNING WILL STAY IN
PLACE.

ACROSS THE SUSQ VALLEY WHERE LOWS ARE EXPECTED TO BE IN THE MID
30S...ENOUGH WIND AND CLOUD COVER WILL OCCUR TO PREVENT ANYTHING
MORE THAN PATCHY FROST IN THE SHELTERED VALLEYS WITHIN A FEW HOURS
OF DAYBREAK.

CONTINUED THE A FREEZE WATCH FOR ALL OF CENTRAL AND SRN PENN FOR
THURSDAY NIGHT...WHEN MORE CLEARING AND LIGHTER WINDS SHOULD
SUPPORT COLDER LOW TEMPS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THURSDAY WE/LL BE ON THE PATH TO IMPROVING WEATHER WITH MODERATING
DAYTIME TEMPS /REBOUNDING A GOOD 8-10F FROM WEDNESDAY/S CHILLY
AFTERNOON READINGS/.

CLOUD COVER WILL LIKELY GO BKN FOR PORTIONS OF THE FCST AREA DURING
THE MIDDAY AND AFTERNOON HOURS...BUT VERTICAL DEVELOPMENT OF THE
EXPECTED CU/STRATO CU WILL BE MUCH LESS THANKS TO DRIER AIR ALOFT
WITH MODERATING MID-LEVEL TEMPS.

AS THE SFC HIGH BECOMES CENTERED NEAR THE OHIO/PENN STATE LINE LATE
THURSDAY NIGHT AND EARLY FRIDAY...SKIES WILL BECOME MAINLY CLEAR
WITH DIMINISHING WINDS AND WIDESPREAD TEMPS IN THE LOWER TO MID 20S
ACROSS THE MTNS...AND U20S TO LOWER 30S ELSEWHERE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE AMPLIFIED RIDGE/TROUGH CONFIGURATION FROM THE UPPER MIDWEST TO
THE CANADIAN MARITIMES WILL BE IN A TRANSITION PHASE SHIFTING TO
THE EAST FRI...WITH HEIGHTS EXPECTED TO RISE DOWNSTREAM OF A WEST
COAST MEAN TROUGH MOVG INLAND AND REACHING THE FRONT RANGE OF THE
ROCKY MTNS BY EARLY NEXT WEEK. SFC HIGH PRESSURE WILL BE CENTERED
OVER WESTERN PA FRI MORNING BEFORE SHIFTING SEWD TOWARD THE CAROLINA
COAST ON SATURDAY AND OFFSHORE BY SAT NGT. A MILD SWLY RETURN FLOW
WILL ALLOW TEMPERATURES TO MODERATE FROM NEAR NORMAL FRI TO ABOVE
NORMAL ON SAT.

THE MOST RECENT RUNS OF THE DETERMINISTIC GLOBAL MODELS AND
ENSEMBLE MEANS SHOW LESS SPREAD IN THE NRN STREAM FLOW OVR ERN
CANADA WHEN COMPARED TO YESTERDAYS 12Z CYCLE. THE GFS/GEFS ARE
STILL HOLDING ONTO SLIGHTLY LOWER HGTS OVER SERN CANADA/NERN
CONUS OVER THE WEEKEND...BUT IN GENERAL THE CONSENSUS OF GLOBAL
MODEL AND ENSEMBLE DATA SUGGESTS THE THERMAL/BAROCLINIC RIBBON
ALOFT AND ASSOC SFC FRONTAL ZONE WILL STAY MAINLY TO THE N/W OF
CENTRAL PA. THIS IS VERY REASONABLE GIVEN THE ANOMALOUS UPPER
RIDGE BUILDING OVER MUCH OF THE ERN CONUS.

THE NRN AND WRN SIDE OF THE THE STG SERN U.S./WRN ATLC RIDGE WILL
BECOME QUITE ACTIVE FM SAT-TUE...AS IS TYPICALLY THE CASE IN A
RING-OF-FIRE PATTERN. A MULTI-DAY MEAN OF THE GEFS ENSEMBLE PCPN
SHOWS A HEAVY RNFL AXIS DEVELOPING FROM THE SRN PLAINS/LWR MS VLY
REGION NEWD AROUND THE PERIPHERY OF THE UPPER RIDGE THRU THE
MIDWEST AND THEN EWD ACRS THE SRN GRT LKS/UPPER OH VLY INTO NRN PA
AND NY STATE.

THE RIDGE BREAKS DOWN BY THE MIDDLE OF NEXT WEEK ALLOWING THE WRN
TROUGH TO PROGRESS ENEWD FM THE CENTRAL STATES INTO THE ERN CONUS.
THE GFS/GEFS ARE A LITTLE MORE PROGRESSIVE WITH THE MID-UPPER
TROUGH THAN THE OPERATIONAL ECMWF...WHICH EVENTUALLY CUTS A LOW
OFF OVR THE SRN MID ATLC BY F196. THE MODELS REALLY DIVERGE BEYOND
DAY 8 /APRIL 18/ WITH FORECASTER CONFIDENCE DROPPING OFF
DRAMATICALLY BY THIS TIME.

THE MAIN WEATHER STORY IN THE LONG RANGE IS THE STRONG WARMING
TREND EXPECTED INTO THE WEEKEND AND EARLY NEXT WEEK WITH TEMPS
SURGING ABOVE/WELL ABOVE NORMAL. MINS SHOULD BE WARM ENOUGH TO
ESCAPE FROST/FREEZE HEADLINES EARLY IN THE WEEKEND. THE OTHER
POTENTIAL CONCERN WOULD BE FIRE WEATHER GIVEN THE RECENT SHORT-
TERM ABNORMALLY DRY CONDS. CURRENT INDICATIONS SUGGEST SATURDAY
MIGHT GET CLOSE TO RFW CRITERIA...BUT IN GENERAL LOW LEVEL
MOISTURE SHOULD BE ON THE INCREASE AND HELP TO KEEP RH/S ABOVE 30
PERCENT. FOR HIGHS WENT WITH A CONSENSUS BLEND WHICH IS SLIGHTLY
COOLER THAN THE 18Z HPC GUIDANCE. THERE SHOULD BE A DECENT
GRADIENT ACROSS THE CWA DEPENDING ON WHERE THE FRONTAL ZONE AND
ASSOCIATED PCPN AXIS SETS UP...WITH TEMPS IN THE 60S IN THE NW AND
AROUND 80F IN THE SE ZONES.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
EARLY AM SATL IMAGERY SHOWING A GENERAL DECREASE IN CLOUD COVER
ACROSS CENTRAL PA AS CU DISSIPATE DUE TO COOLING/STABILIZING BLYR.
HOWEVER...LOW LVL MOISTURE...COMBINED WITH OROGRAPHIC LIFT...COULD
POTENTIALLY PRODUCE IFR CIGS AT BFD AND JST DURING THE EARLY AM
HOURS. AT 05Z...JST ALREADY DOWN TO A 1KFT CIG AND ADDITIONAL
RADIATIONAL COOLING WILL ONLY INCREASE THE ODDS OF CIGS FALLING TO
IFR BTWN 06Z-09Z. SIMILAR SITUATION AT BFD...WHERE DWPT DEPRESSION
DOWN TO 4F AT 05Z AND ADDITIONAL COOLING...COMBINED WITH UPSLOPING
NW FLOW...MAY YIELD SOME LOW CIGS DURING THE PRE-DAWN HOURS.
ELSEWHERE...DOWNSLOPING NW FLOW SHOULD ENSURE VFR CONDS EARLY THIS
MORNING AT UNV/AOO/IPT/MDT/LNS.

ANY LOW LVL MOISTURE IN THE FORM OF LOW CIGS AT BFD/JST WILL
QUICKLY MIX OUT TO VFR CONDS BY 12Z-13Z. HIGH PRES AND ASSOC DRY
AIR MASS BUILDING INTO THE REGION WILL RESULT IN A HIGH CONFIDENCE
FCST OF VFR CONDS LATER TODAY WITH NW WINDS AVERAGING BTWN
10-15KTS. DYING WINDS AND CLEAR SKIES ARE EXPECTED THIS
EVENING...AS THE HIGH PRES SYSTEM MOVES OVR THE STATE.

OUTLOOK...
FRI...NO SIG WX EXPECTED.
SAT...PM SHRA/LOW CIGS POSS W MTNS.
SUN-MON...SCT PM TSRA IMPACTS POSS...ESP NORTH.

&&

.FIRE WEATHER...
THE DRY FINE FUELS CONTINUE WITHOUT ANY SIGNIFICANT WETTING LATE
TODAY THROUGH FRIDAY...SINCE PRECIP WILL BE VERY LIGHT.
HOWEVER...THE NW WINDS WILL BE JUST A LITTLE LIGHTER DURING THE
MIDDAY AND AFTERNOON HOURS TODAY AND AGAIN THURSDAY.

THE HUMIDITY WILL STAY WELL ABOVE 30 PCT. THIS IS MAINLY DUE TO THE
ABNORMALLY COOL TEMPS...BUT THE DEWPOINTS WILL NOT BE LESS THAN 20F
EITHER. WHILE FIRE DANGER MAY BE SLIGHTLY ELEVATED TODAY AND AGAIN
THURSDAY AFTERNOON FROM THE COMBINATION OF DRY FINE FUELS AND WINDS
GUSTING AROUND 20 MPH...WE CLEARLY DO NOT MEET THE RED FLAG CRITERIA
FOR MIN RELATIVE HUMIDITY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066.
FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR PAZ017>019-
024>028-033>035.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL
AVIATION...FITZGERALD
FIRE WEATHER...
Hazardous weather outlook, Apr 11, 2:27 PM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT WED APR 11 2012

PAZ017>019-024>028-033>035-121830-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
227 PM EDT WED APR 11 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-045-046-049>053-056>059-063>066-121830-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
227 PM EDT WED APR 11 2012

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S FOR OVERNIGHT
LOWS TONIGHT. PATCHY FROST IS POSSIBLE IN SHELTERED VALLEYS WHERE
THE WIND MAY DIMINISH TO UNDER 5 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-037-041-042-121830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
227 PM EDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:48 AM EDTFrost AdvisoryCTPDauphin, Lancaster, Lebanon29 hr

Nearby

Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.